How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Gupta Your Own Question
Dr. Gupta
Dr. Gupta, Doctor (MD)
Category: Health
Satisfied Customers: 7939
Experience:  Vastly experienced MD Physician with 19 years of experience.
239748
Type Your Health Question Here...
Dr. Gupta is online now
A new question is answered every 9 seconds

I am on 200mg Zoloft, 4 mg Klonapin, 175mg

Resolved Question:

I am on 200mg Zoloft, 4 mg Klonapin, 175mg effexor and 120 mg of geodon. After adding the last medician of effexor I developed a facial tick, where I can''t stop blicking or closing my eyes. I tried going off the geogon and going on seroquil and the withdrawl symptoms were horrible. I woke up shaking and couldn''t function I couldnt keep my eyes open at all. So I went back to 60mg of geodon but It''s making me go through withdrawls. That''s why I''m up at 612am. I think it''s the effexor but the withdrawls are so bad off geodon I''m thinking that I''d rather have facial ticks then go off it. Do you know of any medication my regular doctor can prescribe for me for facial ticks. I have muscle relaxors and sometimes I can''t tell if they help or not. The doctor didn''t seem to think the effexor was causing the problem he thought it was the geodon and tried to switch me to seriquil which resulted in a lost day of work. Can anyone recommend somthing for facial ticks?
Submitted: 8 years ago.
Category: Health
Expert:  Dr. Gupta replied 8 years ago.
Hi,
Certain medicines are known to cause facial tics.
Prozac is a well known example, and this is related to its effect on the neurotranmistters in the brain.
Since some of your drugs are affecting the neurotransmitters too, it is possible that this a drug related side-effect.
Treatment for facial tics needs to involve the use of behavioural therapy, drugs like Clonidine, anti-parkinson's medication, and botox injection maybe tried too.
Stress increases tics, hence relaxation techniques & biofeedback may help too.
You need to discuss the treatment options with your doctor, since in many cases of temporary tics, the treatment is worse than the disease, as the drugs used can cause more side-effects.
It maybe preferable to try and wait for some time before attempting to treat this condition, in case it is not actively interfering with your life,
Here is some information about Proxac and facial tics
http://serendip.brynmawr.edu/exchange/node/1835
For a simple overview check this link
http://www.fairview.org/healthlibrary/content/bha_facetics_bha.htm
Regards
Dr Gupta
Dr. Gupta and 7 other Health Specialists are ready to help you
Customer: replied 8 years ago.
Reply to Gaurav Gupta's Post: But I'm not on prozac does that matter, do you suggest that I try to change the effexor or Zoloft?
Expert:  Dr. Gupta replied 8 years ago.
Yes,
That is an option that needs to be discussed in consultation with your doctor.
I knew aout the fact that you were not on Prozac.
I just wanted to highlight the role of drugs in causing Facial tics
Regards
Dr. Gupta
Customer: replied 8 years ago.
Reply to Gaurav Gupta's Post: What is Clonidine and what is it for and what are the side effects?
Expert:  Dr. Gupta replied 8 years ago.
Clonidine is one of the drugs that maybe used for treating facial tics.
It can be used especially if there are associated symptoms of ADD in a person with tics
For a bird's eye view about medical treatment options please see this link,
http://www.mdvu.org/library/pediatric/tics/tic_tre.html
Please remember that drugs are ONE of the treatment options for tics, others being behavioural therapy, botox etc.
Let me know if you have further questions
regards
Dr. Gupta